Drug warning: THC Gold

The Community Drug Strategy has received anecdotal reports of a new substance circulating in Greater Sudbury.

While we cannot confirm what THC Gold consists of, anecdotal information indicates that this substance is being offered free of charge and that these gold flakes contain various substances. This situation serves as an important reminder to the community that street drugs may be cut or mixed with substances such as fentanyl or carfentanil, and that even a very small amount of these substances can cause an overdose.

An overdose occurs when a person uses more of a substance, or combination of substances, than their body can handle. As a consequence, the brain is unable to control basic life functions. The person might pass out, stop breathing or experience a seizure. Overdoses can be fatal.

Prevent opioid overdoses/save lives:

  • Avoid using drugs when you are alone. If this is not possible, ask a friend to check in on you.
  • Reduce your risk of COVID-19 infection by staying at least six feet away from other people or wearing a non-medical mask when physical distancing is not possible.
  • If possible, call someone before using drugs. They can call 911 if you become unresponsive.
  • When using drugs with a friend, do not use at the same time.
  • When switching substances or if you have not used in a while, start with a lower dose.
  • Carry a naloxone kit. Get your free kit at your local pharmacy today.
  • Call 911 if you suspect an overdose.
  • Avoid mixing drugs, including prescribed, over-the-counter, and illegal drugs.
  • Avoid drinking alcohol while using other drugs.

Overdose symptoms include:

  • fingernails and lips turn blue or purplish black
  • skin turns bluish purple, grayish or ashen depending on skin tone
  • dizziness and confusion
  • the person can’t be woken up
  • choking, gurgling, or snoring sounds
  • slow, weak or no breathing
  • drowsiness or difficulty staying awake

For a free naloxone kit, contact The Point at Public Health Sudbury & Districts, Réseau Access Network, Sudbury Action Centre for Youth (SACY) or ask your local pharmacist. www.ontario.ca/page/get-naloxone-kits-free

Please distribute this information widely to help share the message.